NOTE ON GOODNESS-OF-FIT STATISTICS FOR PROBIT AND LOGIT MODELS

In the case of models designed to explain the choice among a finite set of alternatives, a number of goodness-of-fit statistics have been reported. This paper is primarily concerned with the properties of one of these statistics, the likelihood ratio index. By comparing the likelihood ratio index with some of the other statistics and by examining its mathematical properties, it is concluded that the index has desirable properties in binary and multinomial situations. It is shown that the minimum value of this likelihood ratio index depends on the relative proportions of sampled individuals selecting the various alternatives, contrary to the expectation of a zero minimum value. The dependence on the sampled proportions also prevents comparison of indices resulting from different samples.

  • Availability:
  • Corporate Authors:

    Elsevier Science

    Radarweg 29, P.O. Box 211
    1043NX AE Amsterdam,   Netherlands 
  • Authors:
    • TARDIFF, T J
  • Publication Date: 1976-12

Media Info

  • Features: References;
  • Pagination: p. 377-388
  • Serial:

Subject/Index Terms

Filing Info

  • Accession Number: 00153217
  • Record Type: Publication
  • Source Agency: Engineering Index
  • Files: TRIS
  • Created Date: Jun 17 1977 12:00AM